# SDR 2004UALA00248

- Difficulty date: March 15, 2004
- Submitted: April 6, 2004
- Operation: Air carrier
- Aircraft: N211UA
- Make and model: Boeing 777222
- Aircraft serial: 30217
- Aircraft time: 12,159 hours, 3,076 cycles
- Engine: Pwa PW4077
- System (JASC): 2120 · Air Distribution System
- Part: Smoke
- Condition: Detected
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE ORIGINATE MOMENTARILY AT BEGIN OF DESCENT ON CAPT'S SIDE IN COCKPIT.  APU, SHOULDER-FOOT HEATERS OFF.  THE REPORT OF SMOKE WAS ON A FLIGHT FROM LAX TO HNL.  HNL MX CONDUCTED A COMPREHENSIVE CHECK OF NR 1 ENGINE FOR OIL LEAKS, BUT FOUND NONE.  MAINTENANCE RAN THE ENGINES ON THE GROUND AND ISOLATED BOTH PACKS, BUT COULD NOT DUPLICATE THE PROBLEM.  AIRCRAFT 2511 RETURNED TO REVENUE SERVICE WITHOUT FURTHER SMOKE OR SMELL REPORTS SINCE 3/16/04.
